Here is My Question:
I was on Tysabri for about 11 months in 2012. My Neurologist sent me for a blood test. The result indicated I had been exposed to JCV. I was taken off Tysabri and started taking Tecfidera. I went off Tecfidera in May of 2017. At my July check-up, my Neurologist wanted me to start Tysabri infusions to replace Tecfidera. I went for a blood test that revealed my titer is 1.97. As a result, I will not be going back on Tysabri. Why would my titer spike? I am 64 years old female and 125 pounds.
I’m not sure why you think your JCV antibody index, “spiked”. It sounds like your JCV antibody index was positive the first time your neurologist took you off of Tysabri and we would expect you to remain positive for life. The JCV antibody test, like most antibody tests, just tells us about prior exposure to viruses and bacteria.
Revere (Rip) Kinkel MD
Professor of Clinical Neurosciences
Director of the Multiple Sclerosis Program
Clinical Neurosciences Director
University of California San Diego
200 West Arbor Dr
Medical Offices North MC 8687
San Diego, CA 92103
PLEASE NOTE: The information/opinions on this site should be used as an information resource only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.